Ajuga nipponensis Makino poisoning.

Clin Toxicol (Phila) 2005 ;43(6):583-5

Department of Emergency Medicine, Chang Guang Memorial Hospital, Taipei, Taiwan.

A 58-year-old man ingested an herbal preparation of Ajuga nipponesis Makino, as recommended in folk medicine for the treatment of hepatoma. He developed profound gastrointestinal upset immediately, and decreasing urine output and bilateral leg edema over the following 2 days. Notable laboratory findings included elevated levels of blood urea nitrogen, creatine, bilirubin, and hepatic transaminases. Deterioration of renal function was noted during hospitalization and he died 11 days after ingesting the herbal preparation. Two other healthy individuals also consumed the same herbal preparation at the same time but developed only vomiting and diarrhea. One or more of the four major components of Ajuga nipponesis Makino may be responsible for the renal toxicity found in our patient.

Download full-text PDF

Source
http://dx.doi.org/10.1081/clt-200068850DOI Listing
November 2005
23 Reads

Publication Analysis

Top Keywords

herbal preparation
12
nipponesis makino
8
ajuga nipponesis
8
consumed herbal
4
days notable
4
edema days
4
notable laboratory
4
individuals consumed
4
findings included
4
laboratory findings
4
leg edema
4
preparation time
4
developed vomiting
4
function hospitalization
4
upset decreasing
4
urine output
4
output bilateral
4
bilateral leg
4
time developed
4
included elevated
4

References

(Supplied by CrossRef)

Brady H R et al.
2005

Syrov V N et al.
Eksp Klin Farmakol 1992

Similar Publications